Alert archive / California / Wind Advisories in 2019
Wind Advisory 7, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at Mar 7, 2019, 8:34 PM PST for Imperial County, Riverside County, San Bernardino County, California. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Mar 7, 2019, 8:34 PM PST (04:34 UTC)
- Expired
- Mar 8, 2019, 8:00 PM PST
- In force
- 23 hr
- Issued by
- NWS Phoenix, AZ
Counties Imperial County, CA, Riverside County, CA, San Bernardino County, CA
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 4.6 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 880 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
307 WWUS75 KPSR 080434 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 934 PM MST Thu Mar 7 2019 CAZ562-090400- /O.NEW.KPSR.WI.Y.0007.190308T0434Z-190309T0400Z/ Imperial County Southwest- 834 PM PST Thu Mar 7 2019 ...WIND ADVISORY IN EFFECT UNTIL 8 PM PST FRIDAY... The National Weather Service in Phoenix has issued a Wind Advisory, which is in effect until 8 PM PST Friday. * WINDS...West 20 to 30 mph with gusts up to 45 mph. * TIMING...Tonight through Friday night. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. Winds will be strongest along I-8 near Myer Creek, Mountain Springs Road and Mountain Springs Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
4 follow-up statements
261 WWUS75 KPSR 080712 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 1212 AM MST Fri Mar 8 2019 CAZ563-566-567-081915- /O.EXA.KPSR.WI.Y.0007.000000T0000Z-190309T0400Z/ Salton Sea-Imperial County West-Imperial Valley- Including the cities of Desert Shores, Coolidge Springs, Salton City, Winona, Coyote Wells, Ocotillo, Plaster City, El Centro, Calexico, Alamorio, and Brawley 1112 PM PST Thu Mar 7 2019 ...WIND ADVISORY IN EFFECT UNTIL 8 PM PST FRIDAY... The National Weather Service in Phoenix has issued a Wind Advisory, which is in effect until 8 PM PST Friday. * WINDS...West 20 to 30 mph with gusts up to 45 mph. * TIMING...Tonight through Friday night. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Areas of blowing dust and sand will be possible which will add to the driving difficulty. Very minor tree damage possible. Lightweight, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ562-081915- /O.CON.KPSR.WI.Y.0007.000000T0000Z-190309T0400Z/ Imperial County Southwest- 1112 PM PST Thu Mar 7 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST FRIDAY... * WINDS...West 25 to 35 mph with gusts up to 55 mph. * TIMING...Tonight through Friday night. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Areas of blowing dust and sand will be possible which will add to the driving difficulty. Lightweight, unsecured objects may become airborne. Minor tree damage possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
302 WWUS75 KPSR 081128 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 428 AM MST Fri Mar 8 2019 CAZ560-082330- /O.EXB.KPSR.WI.Y.0007.190308T1800Z-190309T0400Z/ Joshua Tree NP West- Including the cities of Cottonwood Visitor and Lost Horse-Keys Village 328 AM PST Fri Mar 8 2019 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM PST THIS EVENING... The National Weather Service in Phoenix has issued a Wind Advisory, which is in effect from 10 AM this morning to 8 PM PST this evening. * WINDS...West 20 to 30 mph with gusts up to 45 mph. * TIMING...Tonight through Friday night. * IMPACTS...Difficult driving conditions, especially for larger vehicles such as motor homes traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ562-563-566-567-082330- /O.CON.KPSR.WI.Y.0007.000000T0000Z-190309T0400Z/ Imperial County Southwest-Salton Sea-Imperial County West- Imperial Valley- Including the cities of Desert Shores, Coolidge Springs, Salton City, Winona, Coyote Wells, Ocotillo, Plaster City, El Centro, Calexico, Alamorio, and Brawley 328 AM PST Fri Mar 8 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING... * WINDS...West 20 to 30 mph with gusts of 40 to 50 mph. * TIMING...Tonight through Friday night. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Occasional blowing dust and sand is possible as well. Lightweight, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
711 WWUS75 KPSR 082241 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 341 PM MST Fri Mar 8 2019 CAZ560-562-563-566-567-090400- /O.CON.KPSR.WI.Y.0007.000000T0000Z-190309T0400Z/ Joshua Tree NP West-Imperial County Southwest-Salton Sea- Imperial County West-Imperial Valley- Including the cities of Cottonwood Visitor, Lost Horse-Keys Village, Desert Shores, Coolidge Springs, Salton City, Winona, Coyote Wells, Ocotillo, Plaster City, El Centro, Calexico, Alamorio, and Brawley 241 PM PST Fri Mar 8 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING... * WINDS...West 15 to 30 mph with gusts of 45 mph. * TIMING...Through tonight. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Occasional blowing dust and sand is possible as well. Lightweight, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
890 WWUS75 KPSR 090353 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 853 PM MST Fri Mar 8 2019 CAZ560-562-563-566-567-090500- /O.EXP.KPSR.WI.Y.0007.000000T0000Z-190309T0400Z/ Joshua Tree NP West-Imperial County Southwest-Salton Sea- Imperial County West-Imperial Valley- Including the cities of Cottonwood Visitor, Lost Horse-Keys Village, Desert Shores, Coolidge Springs, Salton City, Winona, Coyote Wells, Ocotillo, Plaster City, El Centro, Calexico, Alamorio, and Brawley 753 PM PST Fri Mar 8 2019 ...WIND ADVISORY WILL EXPIRE AT 8 PM PST THIS EVENING... Winds have weakened across much of the advisory area. However, localized wind gusts to 40 mph may continue across far southwest Imperial County, but remain below advisory thresholds. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Mar 7, 12:51 PM PST, 7 hours 43 minutes earlier.
Area forecast discussion, Mar 7, 12:51 PM PST, 7 hours 43 minutes before
Area Forecast Discussion National Weather Service Phoenix AZ Issued by National Weather Service Tucson AZ 151 PM MST Thu Mar 7 2019 .SYNOPSIS... A cooling trend will continue into the weekend as a weak system moves through the area on Friday with chances of light showers mainly over the high terrain north and east of Phoenix. Beginning Friday, highs are expected to only reach the middle to upper 60s over the lower deserts. After a dry weekend, a stronger weather system will bring much better rain and snow chances early next week and continued cool temperatures. && .DISCUSSION... An abundance of high cloud cover continues to stream across the area in moist southwest flow in advance of an approaching system. This system will drive across Arizona later Friday with precipitation generally being limited to the higher terrain north and east of the Phoenix area. Another noticeable change will be the cooler temperatures that will be associated with this storm with highs on Friday running about 6 degrees cooler than average. Locally breezy southwest to west winds will also occur in advance of this system. We will have a break in the action with a dry weekend expected area wide. The cool temperatures will linger through Saturday with highs warming back to near normal Sunday afternoon. The quiet weather will be short lived as next week will be rather active thanks to a series of cool storm systems impacting the region. The initial system thickens the cloud cover Sunday night with showers developing mainly over the higher terrain later that night. This is a rather deep (cool) and slow moving storm system which will result in off and on precipitation Monday through Tuesday. High temperatures will be held to the lower and mid 60s for Phoenix and the lower deserts with snow levels dropping as low as 5000 feet. Then models continue to suggest that a second fairly deep storm system will swing through the mean trough position for another round of precipitation Wednesday and Wednesday night with snow levels potentially up to 1000 feet lower. While models are consistent in indicating a system moving through the mean trough with cool conditions continuing, at this time there remains some variance in the depth of the system and amount of precipitation produced. Therefore only minimal tweaks were made to the forecast beyond Tuesday but that system will need to be watched and adjustments are likely as the time draws nearer. && .AVIATION... South-Central Arizona including KPHX, KIWA, KSDL, and KDVT: Expect BKN-OVC cirrus today and tonight as a weather system approaches and moves into the forecast area. Also anticipate FEW- SCT cumulus this afternoon and tonight (could possibly see local cigs - especially over higher terrain. Gradual clearing from west to east will occur Friday afternoon. Aloft, expect moderate to strong southwest-westerly winds. Sfc winds will follow familiar diurnal patterns for the most part at less than 12 kts this evening until a modest front moves through tonight (after 08/08Z) which will cause atypical southwest winds to redevelop at an atypical time. Sfc winds Friday continue out of the southwest at 10-15 kts with a few gusts to around 20 kts after 08/21Z. Southeast California/Southwest Arizona including KIPL and KBLH: Expect SCT-BKN cirrus today and this evening as a weather system approaches the forecast area. Also anticipate FEW-SCT cumulus into tonight (could possibly see local cigs near higher terrain). Aloft, expect moderate to strong southwest-westerly winds. Breezy sfc winds out of the southwest continue into early this evening with gusts of 25-30 kts (locally higher over/near the Imperial Valley). Could possibly see occasional blowing dust but confidence too low to put vis restrictions in the TAFs. Gusts diminish overnight but sustained winds remain elevated at around 10-15 kts overnight into Friday morning. Speeds increase again Friday afternoon to 14-18 kts with gusts again in the 25-30 kt range. Aviation Discussion not updated for amended TAFs. && .FIRE WEATHER... Saturday through Wednesday: Expect a dry weekend with a short lived modest warming trend. Winds will be light on Saturday with some localized breeziness Sunday. Then, a couple of weather systems bring rain chances across the forecast area Monday and Tuesday ending from west to east on Wednesday. Anticipate storm total amounts of 1-1.5 inches over the higher terrain of south- central AZ with less than half that over the lower deserts of south- central AZ and even less further west. Temperatures will remain below normal and it will be breezy at times. Humidities decrease over the weekend then trend up Monday before trending down again from west to east on Wednesday. && .SPOTTER INFORMATION STATEMENT... Spotters should follow standard reporting procedures. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...None. CA...None. && DISCUSSION...Cerniglia AVIATION...Carpenter FIRE WEATHER...Carpenter
Nearby
Wind Advisories in California, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.